MAUDE Adverse Event Report: COOK INC FORMULA 418 BILIARY BALLOON EXPANDABLE STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC FORMULA 418 BILIARY BALLOON EXPANDABLE STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G42970
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: boston scientific v-18 control wire, cook 6fr flexor ansel guiding sheath.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during a right pulmonary artery stenting procedure, the stent of the formula 418 biliary balloon expandable stent slid off the balloon toward the device hub during insertion into the valve of a 6fr cook sheath.Access was gained via the right internal jugular vein using the cook sheath to treat a right pulmonary artery stenosis with diameter of 4.4mm and proximal normal diameter of 7.6mm.Another manufacturer's wire guide was flushed, activated, and successfully crossed the lesion.An insertion tool was used to insert the device into the sheath, and the stent was moistened with heparinized saline.After the stent slid off the balloon, the catheter was removed entirely, and a second device was used to successfully complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.Corrected information: the following information was inadvertently omitted from the initial mdr: a4:weight.B5: the right pulmonary artery stenosis was reportedly the result of a previous surgical repair.The procedure was competed with another device of the same type.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Initial report: it was reported, during a right pulmonary artery stenting procedure, the stent of the formula 418 biliary balloon expandable stent slid off the balloon toward the device hub during insertion into the valve of a 6fr cook sheath.Access was gained via the right internal jugular vein using the cook sheath to treat a right pulmonary artery stenosis with diameter of 4.4mm and proximal normal diameter of 7.6mm.Another manufacturer's wire guide was flushed, activated, and successfully crossed the lesion.An insertion tool was used to insert the device into the sheath, and the stent was moistened with heparinized saline.After the stent slid off the balloon, the catheter was removed entirely, and a second device was used to successfully complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation ¿ evaluation.Reviews of the complaint history, device history record, instructions for use (ifu), manufacturer¿s instructions, quality control procedures, and a visual inspection and dimensional verification of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that one used device to cook for investigation.Some biomatter was present.No damage was noted to the catheter or stent.The stent¿s length and diameter were measured to be within specification.Additionally, a document-based investigation evaluation was performed.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported lot-related complaints.There were no identified gaps in the device manufacturing instructions or quality control procedures.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information available provides evidence to support that the device was manufactured to specification.An ifu is also provided with this device, which notes, ¿if the stent/balloon catheter does not readily advance through the stricture, do not force.If the stent will not advance in spite of good guiding catheter/introducer support, consider dilating the stricture, or changing the wire guide or the guiding catheter/introducer.¿ based on the information available, investigation has concluded that a cause is traced to a component failure without a manufacturing or design deficiency.If resistance was felt with the insertion tool, this could have caused displacement of the stent.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FORMULA 418 BILIARY BALLOON EXPANDABLE STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9535991
Report Number1820334-2019-03173
Device Sequence Number3337220
Product Code FGE
UDI-Device Identifier10827002429700
UDI-Public(01)10827002429700(17)210507(10)NS8864629
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K051785
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/07/2021
Device Model NumberG42970
Device Catalogue NumberFORB4-18-135-8-16
Device Lot NumberNS8864629
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2020
Initial Date Received by Manufacturer 12/09/2019
Supplement Date Received by Manufacturer12/16/2019
05/14/2020
Initial Report FDA Received Date12/31/2019
Supplement Report FDA Received Date02/13/2020
06/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age2 YR
Patient Weight10